Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 66, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 26, 2017, 2:32 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 2:32 PM CDT (19:32 UTC)
- Expired
- Apr 26, 2017, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The Evansville,IN radar (KVWX), 124 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
607
WUUS53 KLSX 261932
SVRLSX
ILC027-121-189-262015-
/O.NEW.KLSX.SV.W.0066.170426T1932Z-170426T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
232 PM CDT WED APR 26 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Clinton County in south central Illinois...
Washington County in south central Illinois...
Marion County in south central Illinois...
* Until 315 PM CDT.
* At 232 PM CDT, a severe thunderstorm was located near Nashville,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Centralia, Salem, Nashville, Okawville, Sandoval, Wamac, Central
City, Odin, Irvington, Ashley, Omega, Stephen Forbes Station,
Shattuc, Helm, Posen, Tonti, Beaucoup, Hoyleton, Hoffman and Iuka.
This includes the following highways...
Interstate 57 in Illinois between exits 109 and 116.
Interstate 64 in Illinois between exits 41 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8914 3822 8915 3821 8917 3822 8943
3846 8962 3882 8870 3848 8870
TIME...MOT...LOC 1932Z 236DEG 44KT 3836 8932
HAIL...<.75IN
WIND...60MPH
$$
Carney2 follow-up statements
660
WWUS53 KLSX 261952
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
252 PM CDT WED APR 26 2017
ILC027-121-189-262015-
/O.CON.KLSX.SV.W.0066.000000T0000Z-170426T2015Z/
Clinton IL-Washington IL-Marion IL-
252 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN CLINTON...EASTERN WASHINGTON AND MARION COUNTIES...
At 252 PM CDT, a severe thunderstorm was located over Irvington,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Centralia, Salem, Nashville, Sandoval, Wamac, Central City, Odin,
Irvington, Ashley, Omega, Stephen Forbes Station, Helm, Posen, Tonti,
Beaucoup, Hoyleton, Hoffman, Iuka, Junction City and Covington.
This includes the following highways...
Interstate 57 in Illinois between exits 109 and 116.
Interstate 64 in Illinois between exits 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8914 3822 8915 3821 8917 3822 8943
3847 8948 3882 8870 3848 8870
TIME...MOT...LOC 1952Z 243DEG 30KT 3842 8918
HAIL...<.75IN
WIND...60MPH
$$
Carney461
WWUS53 KLSX 262012
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
312 PM CDT WED APR 26 2017
ILC027-121-189-262022-
/O.EXP.KLSX.SV.W.0066.000000T0000Z-170426T2015Z/
Clinton IL-Washington IL-Marion IL-
312 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...EASTERN
WASHINGTON AND MARION COUNTIES WILL EXPIRE AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.
LAT...LON 3847 8914 3822 8915 3821 8917 3822 8943
3847 8948 3882 8870 3848 8870
TIME...MOT...LOC 2012Z 247DEG 36KT 3856 8896
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:29 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 26, 2:29 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 229 PM CDT Wed Apr 26 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 126 PM CDT Wed Apr 26 2017 Deep upper trof will swing thru the region this evening with the cdfnt pushing sewd thru the area. Ongoing TSRA are expected to continue along the sern CWA border for the next few hours with mainly a wind threat. Expect precip event to transition to a stratiform RA with sct to isod TS spreading over much of the CWA. Some areas of heavy rainfall will be possible this evening as the sfc low approaches the area. Have held off any flood headlines for now, but will need to monitor how the event unfolds. Thurs is expected to remain dry with a weak sfc ridge building into the region ahead of the next approaching system. Have trended temps twd the warmer guidance with clouds expected to clear out during the morning hours. Have not gone above the warmer guidance due to at least some clouds expected to spill back into the region during the afternoon. Tilly .LONG TERM... (Thursday through Tuesday) Issued at 422 AM CDT Wed Apr 26 2017 Thu - Fri Storm system that is expected to bring SVR WX and decent rains will be pulling away from the region Thu mrng. Neg tilted short wave will be mvng thru the cntrl/ern portion of the FA at the beginning of the prd with some post frontal SHRAs possible across the far ern portion of the CWA early in the prd. A short wave ridge will build into the region for later Thu/Thu night which should provide a brief break in the active pattern. This break will be brief though as the weak high at the SFC and aloft quickly slide E late Thu night. This will allow for warm advection to commence again as a ripple in the wrn trof lifts NE in the broad SW upper flow which will induce a weak SFC low with precip breaking out late Thu night into Fri. The low is fcst to move into sthrn Ontario by Fri evng and leave a weak bndry draped thru the OH R. Valley into the middle MS R. Valley and on to the sthrn Plains. It is along this bndry that the next round of rain will focus. Temps on Thu will be seasonally cool averaging about 5-10 degrees below normal. There will be a decent temp gradient across the area on Fri with warm front bisecting the region. Temps should range from lower 60s in NE MO to the mid 70s across SE MO and sthrn IL. Fri night - Sun night The next short wave approaches the region Fri night with a SFC low dvlpng across TX. Widespread precip is expected to break out along and S of the residual bndry from the Fri system. The entire system strengthens thru the day Sat. The upper level system is fcst to move from the 4-Corners area to the sthrn High Plains while the SFC low lifts NE to ern OK. Rainfall should be impressive with this system as well aided by PWATS in excess of 1.5 inches. Widespread totals of 2-5 inches are expected from NE MO to SE MO with higher totals possible across the ern Ozarks from Fri night thru Sun night from. This is on top of the 1-2 inches expected between now and then. There will also be plenty of dynamics assocd with this system along with impressive frontogenesis and moisture convergence along a tightening baroclinic zone with an impressive 20+ degree temp spread across the CWA from NW to SE on Sat. The entire system lifts NE Sat night and Sun with the SFC low tracking thru the CWA reaching ern IA/NW IL by Sun evng. The warm front is expected to clear the NE FA by early aftn Sun. Meanwhile the cold front is fcst to push E thru the aftn with the dry slot overspreading the entire CWA by evng. Although SPC removed our area from the outlooks for the wknd...I still think there is the potential for strong to SVR TSTMs in the warm sector along the northward advancing warm front Sat/Sat night/Sun and the cold front Sun. Temps in the 70s and Dps in the upper 50s/lower 60s will combine with lapse rates near 7.5 C/km thru the wknd to produce SBCAPE/MUCAPE of 1000-1500 J/kg. There certainly won't be a lack of shear either. SE MO and sthrn IL have the best chance of seeing the strongest storms thru the wknd. I would think the threat along the warm front would be elevated supercells Fri night and again Sat night with hail being the primary threat. SFC based convection should dvlp Sat aftn/evng along the warm front. SFC based convection should also dvlp along the cold front Sun aftn. One mitigating factor will be ongoing convection along the warm front thru the wknd. Nevertheless...the potential does exist. **Since writing the AFD earlier in the shift...SPC has since put the sthrn CWA in a Day 3 (Fri...for potential of elevated convection Fri night) enhanced risk.** The low will continue to lift N into sthrn WI thru the night Sun with wrap around/def zone precip approaching NE MO by late in the night. Winds in going fcst likely not high enough thru the wknd. Significant temp gradient will continue on Sun as warm front doesn't clear NE CWA until the aftn and CAA already underway across NW FA behind SFC low. Mon - Tue The upper level low is fcst to drift into ern Canada by the middle of the week. Light rain may brush far nthrn zones Mon as the low lifts out of the the region. Another brief respite for later Mon/Mon night into Tue as weak SFC ridge assoc with ridging aloft traverse the region. The next upper trof approaches for mid week with WAA precip dvlpng as early as Tue evng. Winds on Mon likely not high enough either. Mon will be a windy raw day with a stiff W/NW breeze and temps well below normal with highs in the mid 50s N to mid 60s S. 2% && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 712 AM CDT Wed Apr 26 2017 IFR/MVFR ceilings are expected over central and northeast Missouri as well as west central Illinois including KUIN and KCOU through tonight. These low ceilings will spread into the St. Louis area terminals by this afternoon. Showers and scattered thunderstorms will move across the area during the late morning and afternoon hours as a cold front moves across the area. The rain will end by this evening as the front exits the area. SPECIFICS FOR KSTL: Current VFR conditions will turn MVFR by this afternoon as showers and thunderstorms move into the terminal. The showers and thunderstorms will persist through late this afternoon before ending by this evening. Britt && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 69 48 64 54 / 100 90 10 40 Quincy 58 42 60 49 / 70 90 10 40 Columbia 55 42 62 51 / 90 80 5 60 Jefferson City 57 42 64 51 / 100 80 5 60 Salem 79 50 63 51 / 100 100 10 20 Farmington 69 47 66 52 / 100 90 10 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 26, 12:44 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1244 PM CDT Wed Apr 26 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1244 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are expected through this afternoon and into the evening across southeastern Missouri and southwestern Illinois. Large hail and damaging winds will be the primary threats. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms will be possible along and south of Interstate 44 in Missouri and Interstate 70 in Illinois from Friday night through Sunday. Large hail and damaging winds will be the primary threats but a few tornadoes will also be possible. Heavy rainfall is also likely through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Local storm report, Apr 26, 12:11 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM HAIL ELLINGTON 37.24N 90.97W
04/26/2017 E0.25 INCH REYNOLDS MO TRAINED SPOTTER
STRONG WINDS ACCOMPANIED THE HAIL, BUT NO
DAMAGE TO REPORT.
&&Local storm report, Apr 26, 12:48 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL ANNAPOLIS 37.36N 90.70W
04/26/2017 E1.00 INCH IRON MO PUBLIC
HAIL APPROACHING QUARTER SIZE AT THE ONSET
OF EVENT QUICKLY DIMINISHED IN SIZE
THEREAFTER.
&&Local storm report, Apr 26, 1:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
04/26/2017 MADISON MO BROADCAST MEDIA
FLAGPOLE SNAPPED.
&&
PWLocal storm report, Apr 26, 1:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST CHESTER 37.92N 89.83W
04/26/2017 M70 MPH RANDOLPH IL BROADCAST MEDIA
&&
PWLocal storm report, Apr 26, 1:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG CHESTER 37.92N 89.83W
04/26/2017 RANDOLPH IL BROADCAST MEDIA
SEVERAL TREE LIMBS DOWN. 3" DIAMETER.
&&
PWLocal storm report, Apr 26, 2:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CHESTER 37.92N 89.83W
04/26/2017 RANDOLPH IL PUBLIC
TREE ON HOUSE.
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:49 PM CDT | River Flood Warning | LSX | Pike | 46 days |
| Apr 26, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| Apr 26, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 51 min |
| Apr 26, 3:15 PM CDT | Special Weather Statement | LSX | Marion | 45 min |
| Apr 26, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.